Rituximab

Have see a locum consultant on Sunday. He told me stop taking Lefludomid straight away as my blood pressure is very high. He examined me, read my history and says I am a candidate for biological treatment. He then arranged for me to have a steroid injection. I then returned to the hospital Tuesday and have had blood tests to check for tuberculosis, hepatitis etc. I have also been given a second steroid injection. I then went for a chest x-ray to check my lungs. I am now only on suslpasalazine . I go back in 4 weeks to get the results and confirmation that I am definitely accepted. I have been told that on the day of the infusion I will be given a paracetamol, antihistamine and a steroid. I have been told to expect to be there for a several hours as the drip starts off slowly and then increases every half an hour. I am a little anxious over this and would appreciate any advice on what to expect.

4 Replies

oldestnewest
  • Hi Ellie

    Sorry to read about your blood pressure...hope it's sorted soon! I'm very tired so it's s very short reply but just wanted to say I felt just the same as you about Rituximab...you're bound to get some more replies but have a search around the site for Rituximab posts....I think I've posted a similar post to yours when I first had it...there's lots of positive things said on here about Rituximab 😊 Good luck I hope you get the 👌🏻 for it!

  • Hi Elliiellie....

    Don't be anxious......I started RTX infusions last month....on the first day ..I went into the unit a shivering wreck & 9 hours later floated out on a cloud.

    They do put a steroid & antihistamine into the first half hour of the infusion.....with me it acted as a mild sedative....so my Kindle & iPad were not needed to pass the time as I dozed most of the day......couldn't get a good sleep as they take your temp & BP every half hour!

    At the unit I attended they came around with tea & coffee (& biscuits)!& provided a sandwich lunch with a piece of fruit, a yoghurt & a cold drink...all very civilised.

    Two weeks later I went back for a repeat performance but I wasn't nearly as apprehensive. This time it only took about 6 hours as they could push it through faster ......all in all it was an OK experience.

    I'd had a steroid injection a few weeks before the infusions, so I don't know if my lack of pain is still due to that or if it's the RTX working. I have an appoinment in January to assess if I will go forward to have further infusions 6 months after the first two.

    I hope that allays your apprehension......I do know how you must be feeling....it does take a whole day....but you are not on your own.....there were about 15 other people having various infusions & I chatted to a couple of them....when I was awake. You can have your partner/friend with you, but to be honest do you really want someone to just sit beside you all day......on the day I was there one lady had her husband stay, but when she realised he was really in the way (he had to move every time she had her temp taken) she sent him home & he came back to collect her.

    I'm now just hoping it will work for me.........after years on & off all sorts of pills it would be wonderful just to have infusions every 6 months!

    It really was OK....having checked with the specialist nurse how I would feel after the infusion I drove myself there & back (a taxi costs £40 each way & I'm far too mean to pay that!) & I couldn't have done that if I felt awful.......

    Good Luck.......& don't worry!

    AC

  • Thank you for that. I received confirmation yesterday for my infusion date, 28th November. I'm no stranger to hospitals, 51 now had RA since 25, but every new medication, was on Humira before, comes with its own worries. Just keeping my fingers crossed it works.

  • Good Luck......like you I.m keeping my fingers crossed that my bloods apt in January shows the RTX is doing what it is supposed to do. I've had so many false starts with medication I am very apprehensive about this one.

    Trouble is I like to be in control .....& with infusions there is no control for us .....at least with pills you can stop taking them!

You may also like...